Alert archive / Virginia / Tornado Warnings in 2024
Tornado Warning 25, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 8, 2024, 7:04 PM EDT for Caroline County, Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2024, 7:04 PM EDT (23:04 UTC)
- Expired
- Aug 8, 2024, 7:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Caroline County, VA
The radar
The Sterling radar (KLWX), 106 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 6:37 PM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 8, 4:05 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 8, 4:05 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
405 PM EDT Thu Aug 8 2024
.SYNOPSIS...
Tropical Cyclone Debby continues to slowly move north near the
central SC/NC border region. The storm will track from the
Carolinas into Virginia tonight into early Friday, before
lifting well north of the area over the weekend. Drier
conditions return this weekend.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 345 PM EDT Thursday...
Key Messages:
- Impacts from TS Debby continue this evening into Friday night. Heavy
rainfall remains a primary concern across the region.
However,
- There is also a tornado threat through early evening, which could
persist into the late night hours.
- A Flood Watch remains in effect through late Friday evening for
all areas along and south of I-64.
The center of TS Debby is located near the NC/SC border east of
Charlotte. The precipitation shield from Debby continues to lift NNW
this afternoon across south central VA. Precip is more
showery/cellular in nature to the east of I-95 and south of I-64
where the short term tornado threat is maximized. Latest guidance
has favored a faster progression of low pressure through the region
tonight into early Friday. This faster solution certainly has
implications for rainfall totals. Area averages range from 2-4"
across the Piedmont and extend southeast into northeast NC as far
east as Elizabeth City. 1-3" totals encompass much of the remainder
of the area with somewhat lower totals for the MD and VA Eastern
Shore. Opted to leave the Flood Watch as is for now.
Tornado Threat:
The threat for tornadoes will continue across the area late this
afternoon and into tonight. SPC has issued a Tornado Watch for most
of the area (outside of the Northern Neck and Eastern Shore) until
8PM. Additional tornado watches may be required thereafter as the
kinematic environment will remain extremely favorable for rotating
storms. The limiting factor in differentiating the greater tornado
potential farther N and NW/NE will be the degree of destabilization.
The highest PoPs and QPF will continue to be focused across the
western half of the area tonight. Breezy conditions (gusts to 30-40
mph near the coast) are likely late tonight. Widespread showers with
locally heavy rainfall will continue tonight with lows in the
70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
As of 345 PM EDT Thursday...
Key Messages:
- Steadier rain likely persists into Friday morning across the
Piedmont. Precip becomes more showery in nature across
central/eastern portions of the area late Friday morning into
the afternoon/evening as the system exits to the north.
- A severe (wind and isolated tornado) threat is possible into
Friday afternoon over most of the region.
- Breezy conditions will continue near the coast through Friday afternoon,
as the remnants of Debby lift away to the N and NE.
SPC has introduced a Marginal Risk for severe storms for most of the
region on Friday. Wind fields aloft will slowly weaken through the
afternoon but will remain sufficient to keep isolated tornadoes and
strong to severe winds a possibility. Some drier air moves in aloft
late morning into the afternoon which should allow for some areas of
greater surface heating and associated destabilization. The rain
does look to come to an end from west-east by Friday evening into
the overnight as the remnants of Debby are picked up by the broader
northern stream upper trough and a surface cold front finally moves
east across the area. Temperatures will be warmest across the
eastern half of the area where some breaks in the clouds are
possible during the afternoon. Highs range from around 80 degrees in
the Piedmont to the mid 80s east of I-95. Lingering showers are
likely to hang on near the coast after midnight and may linger into
the first part of Saturday before moving offshore.
Much improved conditions are forecast for Saturday afternoon and
evening with temperatures rebounding into the mid to upper 80s with
clouds decreasing from west to east. A few showers are possible
across SE VA and NE NC Saturday afternoon as the front slows/stalls
near the region.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 1100 AM EDT Thursday...
Key Messages:
-Less humid conditions to start off next week.
-Mostly dry across the CWA aside from a few scattered showers/storms
across NE NC.
-A Shortwave may pass through on Tuesday with a brief chance of
showers.
Tropical Storm Debby will finally move out of the area by
Saturday night into Sunday morning. As Debby is carried away by
an upper-level low that moves across the great lakes region, a
westerly flow will set in bringing in drier air, lowering
dewpoints into the lower 60s in the northwest part of the CWA.
Closer to the shore, it may remain a bit more humid as the front
lingers across the region. With the front lingering, the best
chance of showers will be in the southeastern region. Looking
ahead to Tuesday, a shortwave could potentially move through the
area. If this materializes, there could be another brief period
of showers and storms. Temperatures for the week will be near
normal with highs in the mid-80s inland.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 145 PM EDT Thursday...
Impacts from Tropical Storm Debby continue to increase across
the local area early this afternoon. Rainfall is pushing
northward with embedded rotating cells (a tornado threat
remains possible through the evening and early overnight hours).
CIGs are generally MVFR with pockets of IFR in any heavier
cell; VIS could also drop to 1-3SM. Expect the wet pattern to
persist for most TAF sites through the period. It will be a bit
tricky at times as some terminals may get a lull in the activity
before more rain moves back in, which could affect CIG
categories occasionally. SBY has the least chance of seeing
steady rain this evening, with chances increasing tonight and
into Friday. S/SE winds will continue to increase as well
through the rest of the day and tonight, with gusts becoming
20-25kt by this evening. Expect the highest gusts closer to the
coast.
This system will lift off to the north Friday as it gets caught
up in a frontal system. Rain will still be impacting most
terminals toward the end of the 18Z TAF period, though western
terminals could begin to see improving conditions. Expect rounds
of heavy rain and another tornado threat to persist for eastern
terminals during the day on Friday. Occasional sub-VFR CIGs
along with MVFR-IFR VSBYs are likely in periodic heavy
downpours through Friday evening.
Outlook: Winds will gradually become southwesterly and subside
later Friday. Showers taper off Friday night/early Saturday
morning, with improvement to VFR through Saturday afternoon and
evening.
&&
.MARINE...
As of 355 PM EDT Thursday...
Key Messages:
- Gale Warnings are in effect for the Virginia and Maryland
waters tonight into Friday for gusts up to 35 to 40 kts.
- There is a High Rip Risk today and Friday across all area
beaches.
- High Surf Advisories are in effect for the Eastern Shore
beaches Friday for 7 to 8 ft breaking waves.
Tropical Cyclone Debby is tracking N into the the NC piedmont
this aftn, and will continue N tonight, interacting with a
trough as it does so. The pressure gradient between high
pressure offshore and the E side of Debby's wind field will
allow for impacts to be felt well away from the center of the
storm across the local waters.
Winds were generally E/SE 15-25 kt this aftn. As Debby moves N,
winds gradually become SSE and increase tonight to 20-30 kt
with gusts up to 35-40 kt overnight into Fri, shifting to the S
before diminishing late Friday. Gale Warnings continue across
the VA/MD coastal waters, Ches Bay, and rivers (though it will
tend to be marginal in the rivers). SCAs remain in effect
before the Gale Warnings, and will adjust that this evening as
the Gales start. As the remnants of Debby continue to lift N
and the trough moves E, S winds diminish to sub-SCA criteria Fri
night. However, there could be a secondary, brief NW surge
behind the cold front/trough Fri night into early Sat across the
middle and upper bay with SCA level winds possible.
Otherwise, seas avg 4-6 ft N and 5-7 ft S this evening, eventually
building to 7-9 ft (highest across the N coastal waters) later
tonight into Fri. High Surf Advisory remains for the Eastern
Shore beaches Fri due to large breaking waves of 7-8 ft
expected. Seas subside Fri night into Sat. Waves build to 4-6 ft
across the Ches Bay with 5-7 ft waves possible in the mouth of
the bay late tonight. Additionally, there is a High Rip Risk
across all area beaches today and Friday.
&&
.HYDROLOGY...
As of 350 PM EDT Thursday...
The total rainfall forecast through Saturday is from 2-4"
across the western half of the area with 1-3" for eastern areas.
Hydro concerns continue this evening and tonight, with the
potential for flooding, especially across the Piedmont. Some
river flooding into the weekend is likely depending on where the
heaviest rain falls.
&&
.TIDES/COASTAL FLOODING...
As of 355 PM EDT Thursday...
E/SE winds 15-25kt prevail this aftn, shifting to the SSE
tonight and increasing to 20-30kt with gusts of 35kt+. Tidal
departures are up to +1.5 ft range across the mid/upper Bay and
will likely rise to near +2.0 ft overnight/Friday morning.
These departures will lead to widespread minor flooding, with
moderate flooding likely at a few sites, especially Dorchester
MD, early Friday. As such, converted the Watch for Dorchester MD
to a Warning to cover the early Fri AM and Fri evening high
tide cycles. Converted the Watch for the Potomac zones of the
northern Neck to an Advisory. Minor coastal flooding is also
expected across the northern side of the Albemarle Sound in NE
NC and into Virginia Beach through Friday night. A Coastal
Flood Advisory has been issued for these locations for the
possibility of up to one foot of inundation above ground level.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Warning from 3 AM to 10 PM EDT Friday for MDZ021.
Coastal Flood Advisory from 3 AM Friday to 9 AM EDT Saturday
for MDZ022-023.
High Surf Advisory from 10 AM to 7 PM EDT Friday for MDZ025.
NC...Flood Watch through Friday evening for NCZ012>017-030>032-102.
Coastal Flood Advisory until midnight EDT Friday night for
NCZ015>017-031-032-102.
VA...Flood Watch through Friday evening for VAZ048-060>062-065>069-
079>083-087>090-092-093-095>098-509>516-523>525.
Coastal Flood Advisory until midnight EDT Friday night for
VAZ098.
Coastal Flood Advisory until 8 PM EDT Friday for VAZ075>078-
085-521-522.
High Surf Advisory from 6 AM to 7 PM EDT Friday for VAZ099-100.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ630>632-634-638.
Gale Warning from 7 PM this evening to 7 PM EDT Friday for
ANZ630>632.
Small Craft Advisory until 10 PM EDT Friday for ANZ633.
Gale Warning from 7 PM this evening to 4 PM EDT Friday for
ANZ634-638.
Small Craft Advisory until 10 PM EDT this evening for
ANZ635>637-652-654-656.
Gale Warning from 10 PM this evening to 4 PM EDT Friday for
ANZ635>637.
Small Craft Advisory until 6 AM EDT Friday for ANZ650.
Gale Warning from 6 AM to 7 PM EDT Friday for ANZ650.
Gale Warning from 10 PM this evening to 7 PM EDT Friday for
ANZ652-654-656.
Small Craft Advisory until 6 AM EDT Saturday for ANZ658.
&&
SYNOPSIS...MAM
NEAR TERM...MAM/RHR
SHORT TERM...MAM/RHR
LONG TERM...HET
AVIATION...MAM/JKP
MARINE...LKB/RMM
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 8, 4:22 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 422 PM EDT Thu Aug 8 2024 VAZ064-084-086-517>520-092030- Caroline-Gloucester-Mathews-Western King William- Eastern King William-Western King and Queen-Eastern King and Queen- 422 PM EDT Thu Aug 8 2024 ...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>014-030-VAZ048-060>062-065>069-079>083-087>090-092-093- 095>097-509>516-523>525-092030- Northampton-Hertford-Gates-Bertie-Fluvanna-Prince Edward-Cumberland- Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex- Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- York-Newport News-Hampton/Poquoson- 422 PM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. Areas of heavy rainfall and localized flooding remain possible across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-031-032-092030- Pasquotank-Camden-Western Currituck-Chowan-Perquimans- 422 PM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... ...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. Areas of heavy rainfall and localized flooding remain possible across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-092030- Eastern Currituck-Virginia Beach- 422 PM EDT Thu Aug 8 2024 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... ...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Tornado Watch. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. HIGH RIP CURRENT RISK. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ099-100-092030- Accomack-Northampton- 422 PM EDT Thu Aug 8 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. HIGH RIP CURRENT RISK. High Surf Advisory. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ022-023-092030- Wicomico-Somerset- 422 PM EDT Thu Aug 8 2024 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ021-092030- Dorchester- 422 PM EDT Thu Aug 8 2024 ...COASTAL FLOOD WARNING IN EFFECT FROM 3 AM TO 10 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Warning. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ024-092030- Inland Worcester- 422 PM EDT Thu Aug 8 2024 This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Showers and storms increase across the area tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ085-521-522-092030- Middlesex-Western Essex-Eastern Essex- 422 PM EDT Thu Aug 8 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... ...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Virginia and eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ025-092030- Maryland Beaches- 422 PM EDT Thu Aug 8 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. HIGH RIP CURRENT RISK. High Surf Advisory. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. Areas of heavy rainfall and localized flooding remain possible across the region. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ075>078-092030- Westmoreland-Richmond-Northumberland-Lancaster- 422 PM EDT Thu Aug 8 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for east central Virginia and eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Strong to severe storms are possible across the region again on Friday. The main threats will be strong straight line winds as well as isolated tornadoes. Areas of heavy rainfall and localized flooding remain possible across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 8, 4:49 PM EDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
449 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM Non-Tstm Wnd Dmg West Point 37.55N 76.80W
08/08/2024 King William VA Dept of Highways
Tree down across road at Ogden St and King
William Ave.
&&
JKPLocal storm report, Aug 8, 4:52 PM EDT, 2 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
452 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Non-Tstm Wnd Dmg Cumberland 37.50N 78.24W
08/08/2024 Cumberland VA Dept of Highways
Rt. 600S (Cumberland County) - Courthouse
Cir - at Anderson Hwy; VA-45N/S, US-60E/W -
closed due to tree down.
&&Local storm report, Aug 8, 6:18 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
618 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Dmg 1 SE Kings Fork 36.77N 76.61W
08/08/2024 City of Suffolk VA NWS Employee
Large trees down on Pruden Blvd north of
Suffolk. Possible tornado based on radar
data.
&&
EILocal storm report, Aug 8, 6:27 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
627 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM Tstm Wnd Dmg 2 SE Kings Fork 36.77N 76.60W
08/08/2024 City of Suffolk VA Fire Dept/Rescue
*** 2 INJ ***
Corrects previous tstm wnd dmg report from 1
SE Kings Fork. Large trees down on Pruden
Blvd north of Suffolk. 2 minor injuries and
one tree down on a vehicle. Possible tornado
based on radar data. Time estimated.
&&
EILocal storm report, Aug 8, 6:56 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Wakefield VA
656 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Flash Flood 2 ENE Skipwith 36.70N 78.46W
08/08/2024 Mecklenburg VA Dept of Highways
VDOT reports closed road due to standing
water in both lanes.
&&
AMLocal storm report, Aug 8, 7:03 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Wakefield VA
703 PM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Flash Flood 3 S Spanish Grove 36.75N 78.54W
08/08/2024 Mecklenburg VA Dept of Highways
VDOT reports a road closure due to flooding.
&&
AMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:36 AM EDT | High Surf Advisory | AKQ | Accomack, Northampton | 39 hr |
| Aug 8, 3:51 AM EDT | Gale Warning | AKQ | 39 hr | |
| Aug 8, 11:40 AM EDT | Coastal Flood Watch | AKQ | Northumberland, Westmoreland | 4 hr |
| Aug 8, 12:07 PM EDT | Areal Flood Advisory | AKQ | Mecklenburg | 6 hr |
| Aug 8, 1:38 PM EDT | Tornado Warning | AKQ | City of Suffolk | 37 min |
| Aug 8, 1:49 PM EDT | Tornado Warning | AKQ | Dinwiddie, Greensville, Southampton, Sussex | 26 min |
| Aug 8, 2:07 PM EDT | Tornado Warning | AKQ | City of Suffolk | 23 min |
| Aug 8, 2:13 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 32 min |
| Aug 8, 2:29 PM EDT | Areal Flood Advisory | AKQ | Dinwiddie, Greensville, Sussex | 3 hr |
| Aug 8, 2:29 PM EDT | Tornado Warning | AKQ | Amelia, Dinwiddie | 31 min |
| Aug 8, 2:29 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 31 min |
| Aug 8, 2:35 PM EDT | Tornado Warning | AKQ | City of Suffolk | 25 min |
| Aug 8, 2:59 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Suffolk | 31 min |
| Aug 8, 3:09 PM EDT | Tornado Warning | AKQ | City of Suffolk | 36 min |
| Aug 8, 3:33 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Suffolk | 3 hr |
| Aug 8, 3:44 PM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 31 min |
| Aug 8, 4:11 PM EDT | Tornado Warning | AKQ | Isle of Wight, James City, Surry | 34 min |
| Aug 8, 4:12 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Aug 8, 4:55 PM EDT | River Flood Warning | AKQ | Brunswick, Greensville | 3 days |
| Aug 8, 5:13 PM EDT | River Flood Warning | AKQ | Mecklenburg | 19 hr |
| Aug 8, 5:23 PM EDT | River Flood Warning | AKQ | Lunenburg | 12 hr |
| Aug 8, 5:24 PM EDT | Flash Flood Warning | AKQ | Mecklenburg | 6 hr |
| Aug 8, 5:25 PM EDT | Tornado Warning | AKQ | Prince George, Surry, Sussex | 35 min |
| Aug 8, 6:01 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 112 min |
| Aug 8, 6:46 PM EDT | Tornado Warning | AKQ | Caroline, Hanover | 23 min |
| Aug 8, 7:52 PM EDT | Tornado Warning | AKQ | Mecklenburg | 38 min |
| Aug 7, 8:30 PM EDT | Areal Flood Advisory | AKQ | Bertie, Chowan | 5 hr |
| Aug 8, 1:24 PM EDT | Tornado Warning | AKQ | Chowan, Perquimans | 20 min |
| Aug 8, 3:30 PM EDT | Coastal Flood Warning | AKQ | Dorchester | 30 hr |
Nearby
Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.